Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 89, NWS San Angelo, TX

April 29, 2000Haskell County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 29, 2000, 11:43 PM CDT for Haskell County, Texas. It was in force for 77 min. 3 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 29, 2000, 11:43 PM CDT (04:43 UTC)
Expired
Apr 30, 2000, 1:00 AM CDT
In force
77 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Haskell County, TX

What was reported inside it

TimeReportWhereRemark
Apr 29, 11:56 PM CDTThunderstorm Wind 52 ERochester, TX60 mph wind gust.
Apr 30, 12:00 AM CDTHail 1Aspermont, TX
Apr 30, 12:45 AM CDTThunderstorm WindIrby, TXA barn lost parts of its roof as high winds struck the area.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 7:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1531 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

602 
WUUS54 KSJT 300443
SVRSJT
TXC207-300600-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1143 PM CDT SAT APR 29 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HASKELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 AM CDT

* AT 1141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES WEST OF ROCHESTER...OR ABOUT 17 MILES
  NORTHWEST OF HASKELL...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  OBRIEN...ROCHESTER AT MIDNIGHT CDT
  RULE AT 1205 AM CDT
  WEINERT AT 1235 AM CDT
  HASKELL AT 1240 AM CDT
  IRBY AT 1255 AM CDT

THIS STORM HAS A HISTORY OF UP TO THREE INCH HAIL IN STONEWALL COUNTY. 
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A
STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS.

LAT...LON 3342 10003 3310 10041 3301 9953 3340 9947

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 11:19 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 29, 11:19 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 PM CDT SAT APR 29 2000

ADDITIONAL PORTION OF THE TORNADO WATCH HAS BEEN CANCELLED...ALONG
WITH A PORTION OF THE SEVERE THUNDERSTORM WATCH. WILL SEND A ZONE
UPDATE FOR THE AFFECTED COUNTIES...AND WILL TRIM POPS TO LESS THAN 20
FOR THE NORTHERN HEARTLAND COUNTIES.

.SJT...WIND CAUTION ON AREA LAKES TONIGHT ALL ZONES.

19
N

In the hours before

Special weather statement, Apr 29, 10:05 PM CDT, 1 hour 38 minutes before
TXZ064>066-071>073-300325-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 PM CDT SAT APR 29 2000

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
STERLING...COKE...RUNNELS...IRION...TOM GREEN...AND CONCHO...

CONDITIONS HAVE BECOME LESS FAVORABLE FOR STORMS TO DEVELOP OR MOVE
INTO THE CONCHO VALLEY LATE THIS EVENING.

MG
Local storm report, Apr 29, 10:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1052 PM CDT SAT APR 29 2000

TIME(CDT)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

0810 PM    STAMFORD                  TX   1.75 INCH HAIL
04/29/00   JONES                          GOLFBALL SIZE HAIL

0827 PM    3 N STAMFORD              TX   1.25 INCH HAIL
04/29/00   HASKELL                        HALF DOLLAR SIZE HAIL
                                          REPORTED BY LOCAL RANCHER

0915 PM    3 N STAMFORD              TX   2.00 INCH HAIL
04/29/00   HASKELL                        REPORTED BY LOCAL RANCHER

0923 PM    STAMFORD                  TX   3.00 INCH HAIL
04/29/00   JONES                          HAM OPERATOR REPORTED
                                          SEVERAL BROKEN WINDOWS AND
                                          SHATTERED VEHICLE
                                          WINDSHIELDS

0933 PM    1 S STAMFORD              TX   2.75 INCH HAIL
04/29/00   JONES                          BASEBALL SIZE HAIL REPORTED
                                          BY LOCAL SHERIFF

TEW
N
Special weather statement, Apr 29, 11:17 PM CDT, 26 minutes before
TXZ054-127-128-139-140-300440-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1117 PM CDT SAT APR 29 2000

THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...
NOLTAN AND TAYLOR...

THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
CALLAHAN...COLEMAN...AND BROWN...

CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN
THESE COUNTIES.

MG

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 7:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones65 min
Apr 29, 8:56 PM CDTSevere Thunderstorm WarningSJTHaskell64 min
Apr 29, 9:00 PM CDTFlash Flood WarningSJTHaskell60 min
Apr 29, 9:10 PM CDTSevere Thunderstorm WarningSJTJones65 min
Apr 30, 12:40 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton65 min
Apr 30, 12:49 AM CDTSevere Thunderstorm WarningSJTShackelford56 min
Apr 30, 3:51 PM CDTSevere Thunderstorm WarningSJTThrockmorton54 min
Apr 30, 4:22 PM CDTTornado WarningSJTThrockmorton38 min
Apr 30, 4:56 PM CDTTornado WarningSJTThrockmorton64 min
Apr 30, 5:57 PM CDTTornado WarningSJTThrockmorton48 min
Apr 30, 6:43 PM CDTSevere Thunderstorm WarningSJTThrockmorton32 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.